MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH PATHROMTIN SL

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH PATHROMTIN SL
Model Number PATHROMTIN SL
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/02/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted a siemens customer care center (ccc).Quality controls recovered in range at the time of the event.Siemens is investigating the issue.Mdrs 9610806-2021-00008 and 9610806-2021-00009 were filed for the discordant results obtained on (b)(6) 2020 and (b)(6) 2020, respectively.
 
Event or Problem Description
Discordant, falsely elevated activated partial thromboplastin time (aptt) results were obtained on four patient samples on a sysmex cs-5100 system and on a non-siemens system, both using pathromtin sl reagent.The discordant results were not reported to the physician(s).The samples were also run for aptt on a bcs xp system using pathromtin sl reagent.The results obtained on the bcs xp systems were reported, as the correct results, to the physician(s).There are no reports of patient intervention or adverse health consequences due to the discordant, falsely elevated activated partial thromboplastin time (aptt) results.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 9610806-2021-00007 on 11-jan-2021.Additional information (15-jan-2021): section b7 has been updated to indicate that none of the patients were taking anticoagulants.Supplemental mdrs 9610806-2021-00008_s1 and 9610806-2021-00009_s1 were also filed for the additional information obtained on 15-jan-2021.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 9610806-2021-00007 on 11-jan-2021.Siemens filed the first supplemental mdr 9610806-2021-00007_s1 on 09-feb-2021.Additional information (08-apr-2021): siemens' investigation determined that the differences in the pathromtin sl results between the sysmex cs-5100 and bcs xp for sample ids (b)(6) were due to differences in the evaluation algorithm for each system (clot 50% on the sysmex cs-5100 vs.100 mabs threshold on the bcs xp).For sample id (b)(6), in the case of a clot 50 % evaluation on the bcs xp, the coagulation time would be around 39 seconds, compared to 40.3 seconds on the sysmex cs-5100.For sample id (b)(6), in the case of a clot 50 % evaluation on the bcs xp, the coagulation time would be around 50 seconds, compared to 50.4 seconds on the sysmex cs-5100.For sample ids (b)(6), the evaluation on both systems was correct and the reaction kinetics were inconspicuous.The cause of the differences in results for these two samples is unknown.Siemens also identified a bcs xp hardware related issue during backup investigation.The reagent pipettor may cause carry over of multifibren u (thrombin) into the calcium chloride (cacl2) solution of the activated partial thromboplastin time (aptt) test, resulting in shorter aptt results.The reagent pipettor was replaced by a siemens customer service engineer (cse) on 02-mar-2021, after which there were no issues with carryover.The results obtained on the bcs xp for sample ids (b)(6) were still considered to be the correct results for these patients.The reagent is performing according to specifications.No further evaluation of this device is required.Supplemental mdrs 9610806-2021-00008_s2 and 9610806-2021-00009_s2 were also filed for the additional information obtained on 08-apr-2021.

Brand Name
PATHROMTIN SL
Common Device Name
PATHROMTIN SL
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH
emil-von-behring-str. 76
marburg, D-350 41
GM  D-35041
MDR Report Key11149049
Report Number9610806-2021-00007
Device Sequence Number4294532
Product Code GFO
UDI-Device Identifier00842768007521
UDI-Public00842768007521
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
K955450
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/20/2022
Device Model NumberPATHROMTIN SL
Device Catalogue Number10446066
Device Lot Number536724C
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/16/2020
Supplement Date Received by Manufacturer01/15/2021
04/08/2021
Initial Report FDA Received Date01/11/2021
Supplement Report FDA Received Date02/09/2021
04/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1